How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Doctor
Category: Medical
Satisfied Customers: 11231
Experience:  Over 30 years of experience in OB/GYN practice.
13711182
Type Your Medical Question Here...
Dr. Norm S. is online now

I have been on the depo injection for nearly 3 years now. I

Customer Question

I have been on the depo injection for nearly 3 years now. I haven't had a period since the first year of being on it. I got the injection yesterday and the next night have started my periods. Is this normal after spending nearly 2 years without having a period?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Norm S. replied 3 years ago.
Hello and welcome.
I am Dr. Norm, and I look forward to helping you today.

Women on the depo shots can have a variety of bleeding patterns. It's not too unusual to have some bleeding after 2-3 years with no periods.

Sometimes the bleeding is related to stress, and sometimes it's just bleeding from the very thin and fragile uterine lining that can develop from the depo shot.

Usually the bleeding will take care of itself with time.

If there is any chance of an STD, I would get checked, since that's the other thing that can cause abnormal bleeding.

Otherwise I would wait and see if the bleeding resolves on its own.
Dr. Norm S. and 4 other Medical Specialists are ready to help you
Expert:  Dr. Norm S. replied 3 years ago.
Thank you for your payment and rating.

Related Medical Questions